Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 137, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 7, 2000, 9:45 PM CDT for Nacogdoches County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 7, 2000, 9:45 PM CDT (02:45 UTC)
- Expired
- Apr 7, 2000, 10:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Nacogdoches County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 9:55 PM CDT | Hail 1 | Nacogdoches, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 8:30 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1646 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1454 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 080244 COR SVRSHV TXC347-080345- BULLETIN - IMMEDIATE BROADCAST REQUESTED...CORRECTION TO HDG SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 945 PM CDT FRI APR 7 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN TEXAS * UNTIL 1045 PM CDT * AT 945 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF NACOGDOCHES...MOVING SOUTHEAST AT 30 MPH. * THIS SEVERE THUNDERSTORM WILL BE NEAR NACOGDOCHES AROUND 955 PM. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... NACOGDOCHES COUNTY IN TEXAS UNTIL 1045 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:36 PM CDT, 9 minutes earlier.
Area forecast discussion, Apr 7, 9:36 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 900 PM CDT FRI APR 7 2000 COLD FRONT CONTINUES TO SPREAD SOUTHEAST ACROSS THE FOUR STATE REGION. LATEST SURFACE ANALYSIS INDICATED THE FRONT NEAR A LITTLE ROCK ARKANSAS TO JEFFERSON...LONGVIEW AND TYLER TEXAS LINE. SHOWERS AND THUNDERSTORMS OCCURING ALONG AND AHEAD OF THE FRONTAL BOUNDARY AND SHOULD CONTINUE THROUGH THE NIGHT UNTIL THE SYSTEM MOVES OUT OF COUNTY WARNING AREA. WILL UPDATE THE ZONES TO REMOVE CHANCE OF RAIN BEHIND THE FRONT AND WHERE PRECIPITATION HAS ENDED. WILL CHECK WINDS AND MAY HAVE TO INCREASE IN BEHIND THE FRONT DUE TO THE STRONG PRESSURE GRADIENT BY HIGH PRESSURE TO THE NORTHWEST. SOME OF THE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WILL BECOME SEVERE PRODUCING LARGE HAIL AND STRONG AND POSSIBLY DAMAGING WINDS. .SHV...NONE.
In the hours before
Local storm report, Apr 7, 7:50 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CST FRI APR 07 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0550 PM 1 S BROKEN BOW OK 1 INCH HAIL
04/07/00 MCCURTAIN REPORT FROM LAW ENFORCEMENT
0615 PM 6 E HAYWORTH OK 1 INCH HAIL
04/07/00 MCCURTAIN OCCURRED IN THE SHINEWELL COMMUNITY
REPORT FROM HAYWORTH F.D. VIA
SHINEWELL F.D.
0655 PM FOREMAN AR 1.5 INCH HAIL n
04/07/00 LITTLE RIVER REPORT FROM HAM RADIO OPERATOR
15Local storm report, Apr 7, 7:50 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CDT FRI APR 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0550 PM 1 S BROKEN BOW OK 1 INCH HAIL
04/07/00 MCCURTAIN REPORT FROM LAW ENFORCEMENT
0615 PM 6 E HAYWORTH OK 1 INCH HAIL
04/07/00 MCCURTAIN OCCURRED IN THE SHINEWELL COMMUNITY
REPORT FROM HAYWORTH F.D. VIA
SHINEWELL F.D.
0655 PM FOREMAN AR 1.5 INCH HAIL
04/07/00 LITTLE RIVER REPORT FROM HAM RADIO OPERATOR
CORRECT CST TO CDTLocal storm report, Apr 7, 8:50 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CST FRI APR 07 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0550 PM 1 S BROKEN BOW OK 1 INCH HAIL
04/07/00 MCCURTAIN REPORT FROM LAW ENFORCEMENT
0615 PM 6 E HAYWORTH OK 1 INCH HAIL
04/07/00 MCCURTAIN OCCURRED IN THE SHINEWELL COMMUNITY
REPORT FROM HAYWORTH F.D. VIA
SHINEWELL F.D.
0655 PM FOREMAN AR 1.5 INCH HAIL
04/07/00 LITTLE RIVER REPORT FROM HAM RADIO OPERATOR
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:12 PM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 63 min |
| Apr 7, 7:14 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 61 min |
| Apr 7, 8:18 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk, Smith | 57 min |
| Apr 7, 8:18 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee | 57 min |
| Apr 7, 8:43 PM CDT | Tornado Warning | SHV | Cherokee, Nacogdoches, Rusk | 62 min |
| Apr 7, 9:18 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 42 min |
| Apr 7, 10:24 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.